MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number T12MH20
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after drilling the anterior cervical spine for approximately 2 minutes, the sound of the drill changed and the drill bit snapped off at the edge of the t12 guard.The piece of the drill bit was noted to be in the surgical wound and was removed.X-ray confirmed all pieces were removed.It was reported that there was no apparent harm to the patient.On follow up, it was reported that the broken piece of the tool was removed during the same surgery and the additional x-ray was performed only to confirm they had removed all of the tool bit that broke off.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the two pieces of the t12mh20 tool was returned inside the tt12c telescoping attachment (lot number 064606-03).The one piece of the tool could not be removed from the attachment.It was noted that the tool had heat related discoloration present on tube exit and tool.Fracture site is consistent with location of distal bearings in tt12c telescoping tube and the discoloration on tool is indicative of heat.The likely cause was identified that the distal bearings no longer supports the tool effectively.The tool contacted the non-rotating diameter of the tube exit and the excessive heat caused the tool to fracture.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach street
fort worth TX 76137
MDR Report Key7981103
Report Number1625507-2018-00060
Device Sequence Number16442714
Product Code HBE
UDI-Device Identifier00643169766341
UDI-Public00643169766341
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberT12MH20
Device Catalogue NumberT12MH20
Device Lot NumberH5314916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;